MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI 9X22X12 L5

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI 9X22X12 L5
Catalog Number 03.27.115
Health Effect - Clinical Code Pain (1994)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 december 2020: lot 1922752: (b)(4) items manufactured and released on 06-dec-2019.Expiration date: 2024-11-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Note that two equal devices (same ref and lot) have been reported in this case.Visual inspection performed by r&d project manager: the cages ref 03.27.115, lot no.1922752 do not present any signs of damage or of deformation.The parts are according to the specifications.According to the description of the event, the root cause of the complaint (the backout of the implants) could be the physical altercation that the patient had with the nurse.
 
Event or Problem Description
The patient came in reporting pain and the cause of the pain is unknown.Post-op x-rays indicated that cages ejected into the canal after the primary surgery.The surgeon removed the cages 28 days after primary and did not put any implants in to replace them.The surgery was completed successfully.It should be noted that the patient got into a physical altercation in post-op care.This is most likely the reason why the cages ended up free floating.The agent thinks the surgeon may have put bone graft in place but is not 100% certain.

Brand Name
MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE PEEK/TI 9X22X12 L5
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11037512
Report Number3005180920-2020-00952
Device Sequence Number13780051
Product Code MAX
UDI-Device Identifier07630040719452
UDI-Public07630040719452
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Catalogue Number03.27.115
Device Lot Number1922752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;